Alert archive / Texas / High Wind Warnings in 2008

High Wind Warning 54, NWS Midland/Odessa, TX

November 14, 2008

NWS Midland/Odessa, TX issued this high wind warning at Nov 14, 2008, 2:19 PM CST. It took effect at Nov 14, 2008, 4:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2008, 2:19 PM CST (20:19 UTC)
In effect from
Nov 14, 2008, 4:00 PM CST
Expired
Nov 15, 2008, 4:21 AM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 142019
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
219 PM CST FRI NOV 14 2008

...STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT...

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST OR 5 PM CST FOR THE
PERMIAN BASIN AND SOUTHEAST NEW MEXICO PLAINS...

.A COLD FRONT ALONG THE RIO GRANDE RIVER WILL PLUNGE SOUTH 
INTO MEXICO BY LATE THIS AFTERNOON. AS THE PRESSURE GRADIENT
BUILDS...GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND THE FRONT
THROUGH THE AFTERNOON ACROSS THE PERMIAN BASIN AND SOUTHEAST
NEW MEXICO PLAINS. THROUGH GUADALUPE PASS THE AIR WILL BE
CHANNELED THROUGH TONIGHT AND HIGH WINDS SHOULD DEVELOP.

TXZ258-142300-
/O.UPG.KMAF.HW.A.0041.081115T0000Z-081115T1200Z/
/O.NEW.KMAF.HW.W.0054.081114T2200Z-081115T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
119 PM MST FRI NOV 14 2008

...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR
TONIGHT THROUGH THE GUADALUPE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082-
142300-
/O.EXT.KMAF.WI.Y.0028.000000T0000Z-081114T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...SANDERSON
219 PM CST FRI NOV 14 2008 /119 PM MST FRI NOV 14 2008/

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM CST /4 PM MST/ THIS
AFTERNOON. 

NORTH TO NORTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH
CAN BE EXPECTED THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
000 
WWUS74 KMAF 142301
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
501 PM CST FRI NOV 14 2008

...STRONG WINDS ARE EXPECTED THROUGH THE GUADALUPE PASS TONIGHT...

.A COLD FRONT ALONG THE RIO GRANDE RIVER WILL CONTINUE TO PLUNGE
SOUTH INTO MEXICO THROUGH THIS EVENING. AS HIGH PRESSURE BUILDS
BEHIND THE COLD FRONT...STRONG NORTHEAST WINDS WILL BE CHANNELED
THROUGH GUADALUPE PASS TONIGHT. 

NMZ028-029-033-034-TXZ045>048-050>053-057>063-067>070-075-082-
150015-
/O.EXP.KMAF.WI.Y.0028.000000T0000Z-081114T2300Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...TATUM...HOBBS...
LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...SNYDER...ANDREWS...
STANTON...BIG SPRING...COLORADO CITY...VAN HORN...PECOS...
MENTONE...RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...
GARDEN CITY...MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...
FORT STOCKTON...SANDERSON
501 PM CST FRI NOV 14 2008 /401 PM MST FRI NOV 14 2008/

...WIND ADVISORY WILL EXPIRE AT 5 PM CST /4 PM MST/ THIS
AFTERNOON...

NORTHEAST WINDS WILL REMAIN GUSTY FOR A FEW MORE HOURS...
HOWEVER A GRADUAL DECREASE IN WIND SPEEDS IS EXPECTED THIS
EVENING...ESPECIALLY AFTER SUNSET.

&&

$$

TXZ258-151015-
/O.CON.KMAF.HW.W.0054.000000T0000Z-081115T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
401 PM MST FRI NOV 14 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL OCCUR
TONIGHT THROUGH THE GUADALUPE PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING
HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR
TRAILERS.

&&

$$
000 
WWUS74 KMAF 151021
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
421 AM CST SAT NOV 15 2008

...HIGH WIND WARNING FOR GUADALUPE PASS CANCELLED...
...A FREEZE WARNING IN EFFECT TONIGHT FOR NORTHERN AND EASTERN 
PERMIAN BASIN...

.WIND SPEEDS HAVE DECREASED ACROSS THE GUADALUPE MOUNTAINS THIS MORNING
AND THE WARNING FOR THE GUADALUPE PASS HAS BEEN CANCELLED.  A COLD DRY 
AIRMASS HAS MOVED INTO THE REGION BEHIND A COLD FRONT FRIDAY WITH COLD
AIR ADVECTION CONTINUING THIS MORNING.  THE COMBINATION OF CLEAR SKIES
AND LIGHT WIND TONIGHT WILL ALLOW TEMPERATURES TO FALL BELOW FREEZING
FOR THE FIRST TIME THIS FALL ACROSS MUCH OF THE NORTHERN AND EASTERN
PERMIAN BASIN.  THEREFORE A FREEZE WARNING HAS BEEN ISSUED FOR TONIGHT.

TXZ258-151130-
/O.CAN.KMAF.HW.W.0054.000000T0000Z-081115T1200Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITY OF...PINE SPRINGS
321 AM MST SAT NOV 15 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE
HIGH WIND WARNING. 

THE WIND THROUGH THE GUADALUPE PASS HAS FALLEN BELOW WARNING CRITERIA.
THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELLED.

&&

$$

TXZ046>048-051>053-063-069-070-152200-
/O.NEW.KMAF.FZ.W.0004.081116T0600Z-081116T1200Z/
DAWSON-BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-GLASSCOCK-UPTON-
REAGAN-
INCLUDING THE CITIES OF...LAMESA...SNYDER...STANTON...
BIG SPRING...COLORADO CITY...GARDEN CITY...MCCAMEY...RANKIN...
BIG LAKE
421 AM CST SAT NOV 15 2008

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING... WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST SUNDAY. 

THE COMBINATION OF A COLD AIRMASS... MOSTLY CLEAR SKIES... AND LIGHT
WIND TONIGHT WILL RESULT IN TEMPERATURES BELOW FREEZING ACROSS THE 
NORTHERN AND EASTERN PERMIAN BASIN.  LOW TEMPERATURES TONIGHT IN THE
28 TO 30 DEGREE RANGE CAN BE EXPECTED ACROSS THE WARNING AREA.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE
VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 14, 2:15 PM CST, 4 minutes earlier.

Area forecast discussion, Nov 14, 2:15 PM CST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
215 PM CST FRI NOV 14 2008

.DISCUSSION...
WINDY CONDITIONS IN WAKE OF STRONG COLD FRONT CONTINUE AND HAVE
OPTED TO EXTEND WIND ADVISORY FOR A FEW HRS. MSLP GRADIENT WILL
LOOSEN THIS EVENING AND SFC WINDS WILL SUBSIDE THRU THE NIGHT ACRS
THE PLAINS. ALSO HAVE OPTED TO ISSUE HIGH WIND WARNING FOR GDP PASS.
NAM12/RUC13 SHOW 85H WINDS BECOMING MORE ELY OVERNIGHT AND
INCREASING WITH 85H CAA ADVECTION STRENGTHENING. SEEMS THAT MET
GUIDANCE IS TOO HIGH THOUGH. DRY AIR WILL ADVECT SWD OVERNIGHT WITH
SFC DWPNTS FROM N15 IN THE NW TO N25 IN THE FAR S BY 12Z. SFC RIDGE
AXIS WILL BE POSITIONED W-NW WHERE THE DRIEST AIR/LIGHTEST WIND
WILL BE. AREAS FROM NEAR LAMESA TO W OF PECOS WILL HAVE A HARD
FREEZE TONIGHT. ENUF WIND TO KEEP TEMPS FROM CRATERING IN THE N-NE
THRU THE SRN AREAS...BUT IT WILL STILL BE COLD AND WILL UNDERCUT
GUIDANCE BY A DEGREE OR SO. SAT WILL BE A COOL DAY WITH HIGH TEMPS
STRUGGLING TO CLIMB INTO THE M50S ACRS CNTRL PB. WITH HIGH TEMPS SO
COOL THEY WON/T HAVE FAR TO FALL AND WITH SFC DWPNTS N15...WINDS 5
MPH OR LESS AND GENERALLY CLEAR SKIES EXPECT THAT A HARD FREEZE
(U20S) IS LIKELY SUNDAY MORNING. MOST LOCATIONS HAVE HAD A HARD
FREEZE ALREADY BUT THERE ARE STILL SOME COUNTIES IN THE FAR NE/E AND
S THAT HAVE NOT AND A FREEZE WARNING WILL EVENTUALLY BE NEEDED
THERE. TEMPS WILL REBOUND QUICKLY SUNDAY PM WITH NW MID LEVEL FLOW
PERSISTING AND HIGH TEMPS WILL BE BACK INTO THE 60S/70S ACRS THE
PB/SE NM. A FAST MOVING SHRTWV TROF WILL DROP SE THRU THE MIDWEST
MONDAY MORNING AND WILL SHOVE FRONT SWD THRU SE NM/PB WITH HIGH
TEMPS BACK INTO THE U50S TO M60S MOST AREAS MONDAY. PRE-FRONTAL
AIRMASS WILL BE SO DRY THAT FRONTAL PASSAGE ON MONDAY WILL BE
ACCOMPANIED BY INCREASED DWPNTS. NW MID LEVEL FLOW WILL DAMPEN SOME
BY WED BUT ANOTHER SHRTWV TROF THRU THE GREAT LAKES REGION WILL PUSH
AN ASSOCD COLD FRONT SWD BUT REMAINING N THRU WEDNESDAY. GFS/ECMWF
INDICATES FRONT MAY STRADDLE CWFA THURSDAY. MODELS ARE INCONSISTENT
WITH PREVIOUS RUN/S AND WILL WEIGHT FCST MORE WITH CURRENT GRIDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              31  54  29  68  /   0   0   0   0
CARLSBAD NM                29  55  25  73  /   0   0   0   0
DRYDEN TX                  39  59  31  68  /   0   0   0   0
FORT STOCKTON TX           36  57  30  74  /   0   0   0   0
GUADALUPE PASS TX          34  49  37  63  /   0   0   0   0
HOBBS NM                   28  55  25  72  /   0   0   0   0
MARFA TX                   25  52  19  65  /   0   0   0   0
MIDLAND INTL AIRPORT TX    31  55  28  69  /   0   0   0   0
ODESSA TX                  32  55  28  70  /   0   0   0   0
WINK TX                    30  57  26  73  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY UNTIL 4 PM MST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...NORTHERN
     LEA COUNTY...SOUTHERN LEA COUNTY.

TX...WIND ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... ANDREWS...BORDEN...CRANE...DAWSON...ECTOR...
     GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...MIDLAND...
     MITCHELL...PECOS...REAGAN...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WARNING UNTIL 5 AM MST SATURDAY FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Nov 14, 1:44 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
144 PM CST FRI NOV 14 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151230-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
144 PM CST FRI NOV 14 2008 /1244 PM MST FRI NOV 14 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR
THROUGH THE GUADALUPE PASS.

A HARD FREEZE IS EXPECTED LATE TONIGHT AND EARLY SATURDAY MORNING
ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN...
THE MARFA PLATEAU AND THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS.
THESE AREAS HAVE ALREADY EXPERIENCED A HARD FREEZE. A LIGHT FREEZE
IS EXPECTED TONIGHT ACROSS THE EASTERN PERMIAN BASIN. THIS AREA HAS
NOT YET HAD A HARD FREEZE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WIDESPREAD HARD FREEZE IS LIKELY ACROSS MUCH OF THE AREA
SATURDAY NIGHT. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION AS WELL AS CRACK PIPES. THOSE WITH PETS
WILL WANT TO MAKE SURE THEY ARE ADEQUATELY PROTECTED FROM THE
COLD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 10:00 AM CSTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more7 hr

Nearby

High Wind Warnings in Texas, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.